MAUDE Adverse Event Report: ANGIODYNAMICS ACCU-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 13709703
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.(b)(4).
 
Event or Problem Description
As reported april 05, 2016, a (b)(6), female patient presented for an angiographic procedure for a filter removal.During the case, upon threading the catheter over the wire, the physician noted the catheter to be split.The catheter was removed from the wire with no reported complications.The device was set aside and a new of the same was used to successfully complete the procedure.There was no harm or injury to the patient due to this event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an accu-vu catheter.A visual review of the catheter noted no defects.The full length of the device was examined under a microscope, including the tip, and no breaks or cracks were visualized.A known good.035" guidewire was advanced through the device.No cracks/splits/fractures were observed.The customer's reported complaint description of a split in the catheter could not be confirmed as no defects were found on the returned catheter.Without confirming the complaint a root cause cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use , which is supplied to the end user with this catalog number, contains a statement; "do not insert catheters directly through synthetic vascular grafts.Insert through a sheath introducer.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both." the ifu also states: "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
ACCU-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5615760
Report Number1319211-2016-00067
Device Sequence Number190515
Product Code DQO
UDI-Device IdentifierH787137097035
UDI-PublicH787137097035
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K032376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number13709703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2016
Supplement Report FDA Received Date06/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR